Skip to content
live

Purple fentanyl, heroin suspected in string of overdoses in Guelph

In the span of 24 hours, two overdose reversals believed to be purple fentanyl-related were administered in the city
RM18007465_0275_6O00_13231-e1524685620391
KitchenerToday file photo of purple fentanyl, heroin mix

Health officials are warning extremely potent purple fentanyl and purple heroin is surfacing on the streets of Guelph.

Wellington-Dufferin-Guelph Public Health says it's becoming increasingly concerned about an uptick in overdoses believed to be related to purple fentanyl.

Just yesterday alone, they say two overdose reversals were administered in Guelph.

The purple street drug has a Playdough-like texture, and has been found to contain a mix of heroin and either fentanyl or carfentanil.

Similar mixtures of the synthetic opioid have been seized by police in Waterloo Region.

Public Health says to reduce your risk of an overdose, carry a naloxone kit and use the overdose prevention site at the Guelph Community Health Centre.

Rogers Sports & Media
230 The Boardwalk Kitchener, ON, N2N 0B1
© 2006-2022 Rogers Sports & Media. All rights reserved.
push icon
Be the first to read breaking stories. Enable push notifications on your device. Disable anytime.
No thanks